Does levothyrox cause hair loss?

Question from Véronique N.

2 years ago, my doctor discovered that I was hypothyroid, which explains my abnormal hair loss, among other symptoms. Since then, I've been taking Levothyrox. My thyroid balance was tricky to establish but now my latest tests are fine. But I'm still losing my hair. Can Levothyrox itself cause hair loss?

Clauderer's answer

No, Levothyrox, if taken in the correct dosage, should not cause hair loss. It can do so if you take too little or too much of the drug, which doesn't seem to be the case for you at the moment. As far as your hair is concerned, you need to be patient, because the hair that is falling out now has been dead for 2, 3 or even 4 months, even if it has been on your head all that time.

In other words, your current fall is probably still due to your hypothyroidism when your balance had not yet been established by the correct dosage of your treatment. Normally, your hair loss should stop in the next few weeks. If this is not the case, you should ask your doctor to prescribe new blood tests to check that the dosage of your treatment is still adequate.

At the same time, to stimulate the activity of your hair roots and encourage new hair growth, we strongly advise you to undergo an anti-hair loss treatment, which we can offer you following an in-depth diagnosis of your hair.

Jean-François Cabos

Jean-François Cabos is the creator of a unique hair care method based on the research he coordinated, which led to the publication of the book "Cheveux, Racines de Vie" with Hélène Clauderer by Robert Laffont (Collection "Réponses/ Santé").

Leave a Reply

Your email address will not be published. Required fields are marked *